MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).Case is linked to a trended case, the investigation conclusion pending.Technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that it is recommended recommend user guides are updated to highlight the importance of using cables provided by gn.Also, the user guide should tell users to unplug devices that are damaged and then to wait to touch until the device is no longer warm/a couple of hours and to return the device to their hcp.Also the connector should be changed so that it is more robust so it is less likely to fail.Risk assessment: risk register will be updated to include warning/caution to the users.Further investigation pending, to be submitted when completed.
 
Event or Problem Description
It was reported that the patient used different wall plug and it fried the cord and charger.
 
Event or Problem Description
On 06sep2022: it was reported that the patient used different wall plug and it fried the cord and charger.On 03nov2022: three 'good faith efforts' were made to recieve follow up information.No information was recieved.No further follow up information is expected.
 
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).06-oct-2022: case is linked to a trended case, the investigation conclusion pending.Technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that it is recommended recommend user guides are updated to highlight the importance of using cables provided by gn.Also, the user guide should tell users to unplug devices that are damaged and then to wait to touch until the device is no longer warm/a couple of hours and to return the device to their hcp.Also the connector should be changed so that it is more robust so it is less likely to fail.Risk assessment: risk register will be updated to include warning/caution to the users.Further investigation pending, to be submitted when completed.Device investigation pending, the device has been shipped to the manufacturer, but not yet received.Investigation conclusion to be submitted when completed.
 
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).06-oct-2022: case is linked to a trended case, the investigation conclusion pending.Technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that it is recommended recommend user guides are updated to highlight the importance of using cables provided by gn.Also, the user guide should tell users to unplug devices that are damaged and then to wait to touch until the device is no longer warm/a couple of hours and to return the device to their hcp.Also the connector should be changed so that it is more robust so it is less likely to fail.Risk assessment: risk register will be updated to include warning/caution to the users.Further investigation pending, to be submitted when completed.03-nov-2022: additional information and corrections: b5 - updated.G6 - updated.H2 - updated.H8 - corrected.H10 - updated.Device investigation pending, the device has been shipped to the manufacturer, but not yet received.Investigation conclusion to be submitted when completed.30-nov-2022 additional information and corrections: b5 - updated.D9 - updated.E1 - updated.E2 and e3 - corrected.G2 - updated.H3 - updated.H6 - investigation findings and investigation conclusion codes added.H8 - updated.Trended case device investigation conclusion: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation has been updated: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are considered low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.However, to prevent any others being harmed going forward recommend user guides updated to recommend unplugging devices that are damaged and then waiting to touch until the device is no longer warm/a couple of hours and also make changes to the connector so that it is more robust /less likely to fail when it is accidently misused.Risk register has been updated to include warning/caution to the user.Manufacturer's investigation is final.Consider this a final report.
 
Event or Problem Description
On 06 sep 2022, it was reported that the patient used different wall plug and it fried the cord and charger.On 03 nov 2022, three 'good faith efforts' were made to receive follow up information.No information was received.No further follow up information is expected.Due to no follow up information, date of the event is best estimate.Replacement device shipped to customer on 9/6/2022.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15549021
Report Number3005650109-2022-00044
Device Sequence Number16608427
Product Code OSM
UDI-Device Identifier05708296200061
UDI-Public05708296200061
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer09/06/2022
09/06/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/04/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown